Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 293, NWS Tulsa, OK

September 5, 1992Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 5, 1992, 10:10 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 35 min.

The area

The counties it named.

The facts

Issued
Sep 5, 1992, 10:10 PM CDT (03:10 UTC)
Expired
Sep 5, 1992, 10:45 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Creek County, OK, Pawnee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3499 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 8:57 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 5, 8:57 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SAT SEP 5 1992

LN OF SVR STMS ALNG DRYLN CTN TO ADV SLOWLY TWD ERN OK THIS
EVENING.  PROFLRS SHOWING 30-40 KT INFLO AT H85 INTO STMS ACRS NC
OK AND SC KS.  ALOFT...VCI PROFLR INDICATING 65 KT FLOW AT H5
ENTERING WRN OK WHCH SHULD ONLY HELP TO SUSTAIN CONVXTN. VIGOROUS
S/W MVNG OUT OF ERN CO INTO WRN KS AT 00Z ALSO WL RESULT IN
MORE INSTABILITY AND THUS LIKELY CTNN OF STMS FOR SVL MORE HRS.
STMS HAVE SHOWN VRY LTL MOVEMENT...BUT WITH INCRSNG FLO XPCT WHOLE
LINE WL START TO MV EWD.  THIS WL PUT FA UNDER THE GUN DURING
THE NXT SVL HRS.  AFTN PKG HAS MENTION OF SVR IN NRN ZONES TONIGHT
AND SEE NO REASON TVO CHNG THIS.

MINS MAY BE A LTL COOLER THAN FCST IF STMS MV INTO FA AND EVAP
COOLING OCCURS.  ATTM SEE NO REASON TO ADJUST.  WL MAKE NO CHNGS
TO LATER PDS OF FCST.

.OK...NONE.

In the hours before

Special weather statement, Sep 5, 9:18 PM CDT, 52 minutes before
OKZ026-027-028-029-030-031-033-060415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT SAT SEP 5 1992

...SEVERE THUNDERSTORMS APPROACHING NORTHEAST OKLAHOMA...

AT 905 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A BROKEN LINE
OF SEVERE THUNDERSTORMS APPROACHING NORTHEAST OKLAHOMA.  THE LINE
EXTENDED FROM 20 MILES NORTH OF WINFIELD IN SOUTHCENTRAL KANSAS...
TO 15 MILES WEST OF PONCA CITY...JUST SOUTH OF ELK CITY.

LARGE HAIL...WINDS IN EXCESS OF 60 MILES AN HOUR...TORRENTIAL RAINFALL
AND ISOLATED TORNADOES HAVE BEEN REPORTED WITH THESE THUNDERSTORMS.
THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO WESTERN OSAGE
AND WESTERN PAWNEE COUNTIES AFTER 10 PM.

PERSONS ACROSS NORTHEAST OKLAHOMA ARE ADVISED TO KEEP ABREAST OF
THIS POTENTIALLY DANGEROUS WEATHER SITUATION.  MONITOR NOAA WEATHER
RADIO...LOCAL TV AND RADIO ROUTINELY.  STAY TUNED TO THIS STATION
FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

AS OF 915 PM NO WARNINGS ARE IN AFFECT FOR ANY COUNTIES IN NORTHEAST
OKLAHOMA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:53 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee52 min
Sep 5, 10:25 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Sep 5, 11:04 PM CDTSevere Thunderstorm WarningTSATulsa41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.